3 doctors weighed in:

Can antibiotic use cause complication in mono patients?

3 doctors weighed in
Dr. David Astrachan
ENT - Head & Neck Surgery
1 doctor agrees

In brief: Possibly

For the mono patients i see as an ENT doctor i usually prescribe steroids and an antibiotic.
The patients usually have huge infected tonsils and i treat with antibiotics to prevent bacterial superinfection of the virally damaged tissue. In my years of experience this has been successful in not only helping the throat symptoms but preventing later secondary recurrent tonsillitis.

In brief: Possibly

For the mono patients i see as an ENT doctor i usually prescribe steroids and an antibiotic.
The patients usually have huge infected tonsils and i treat with antibiotics to prevent bacterial superinfection of the virally damaged tissue. In my years of experience this has been successful in not only helping the throat symptoms but preventing later secondary recurrent tonsillitis.
Dr. David Astrachan
Dr. David Astrachan
Thank
Dr. David Hardin
Wound care

In brief: Yes

Specifically Amoxicillin causes a fairly characteristic rash.

In brief: Yes

Specifically Amoxicillin causes a fairly characteristic rash.
Dr. David Hardin
Dr. David Hardin
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors